Alert archive / Hawaii / Red Flag Warnings in 2009
Red Flag Warning 3, NWS Honolulu, HI
NWS Honolulu, HI issued this red flag warning at Sep 26, 2009, 1:34 PM HST. It was in force for 26 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 26, 2009, 1:34 PM HST (23:34 UTC)
- Expired
- Sep 27, 2009, 3:34 PM HST
- In force
- 26 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW80 PHFO 262334 RFWHFO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 134 PM HST SAT SEP 26 2009 ...RED FLAG WARNING FOR LEEWARD AREAS DUE TO STRONG AND GUSTY WINDS AND LOW HUMIDITY... HIZ001-003-005>007-009>011-013-018-019-021-023-024-026-270300- /O.NEW.PHFO.FW.W.0003.090926T2334Z-090927T0300Z/ NIIHAU-KAUAI LEEWARD-OAHU SOUTH SHORE-WAIANAE COAST- OAHU NORTH SHORE-OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS- MOLOKAI LEEWARD-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND-KOHALA- 134 PM HST SAT SEP 26 2009 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM HST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 PM HST THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. && $$ MORRISON
3 follow-up statements
000 WWHW80 PHFO 270133 RFWHFO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 333 PM HST SAT SEP 26 2009 ...RED FLAG WARNING FOR LEEWARD AREAS DUE TO STRONG AND GUSTY WINDS AND LOW HUMIDITY... .OVERVIEW...STRONG HIGH PRESSURE TO THE NORTH WILL KEEP TRADE WINDS NEAR RED FLAG CRITERIA THROUGH SUNDAY. RELATIVE HUMIDITY WILL REMAIN LOW FOR THE REMAINDER OF THIS AFTERNOON...RECOVER OVERNIGHT...AND THEN DROP AGAIN SUNDAY AFTERNOON. ALTHOUGH RED FLAG CRITERIA WILL NOT BE MET OVERNIGHT AND SUNDAY MORNING...THE WARNING HAS BEEN EXTENDED TO INCLUDE SUNDAY AFTERNOON. HIZ001-003-005>007-009>011-013-018-019-021-023-024-026-271445- /O.EXT.PHFO.FW.W.0003.000000T0000Z-090928T0300Z/ NIIHAU-KAUAI LEEWARD-OAHU SOUTH SHORE-WAIANAE COAST- OAHU NORTH SHORE-OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS- MOLOKAI LEEWARD-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND-KOHALA- 333 PM HST SAT SEP 26 2009 ...RED FLAG WARNING NOW IN EFFECT UNTIL 5 PM HST SUNDAY... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 5 PM HST SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. && $$ MORRISON
000 WWHW80 PHFO 271340 RFWHFO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 340 AM HST SUN SEP 27 2009 HIZ001-003-005>007-009>011-013-018-019-021-023-024-026-280300- /O.CON.PHFO.FW.W.0003.000000T0000Z-090928T0300Z/ NIIHAU-KAUAI LEEWARD-OAHU SOUTH SHORE-WAIANAE COAST- OAHU NORTH SHORE-OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS- MOLOKAI LEEWARD-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND-KOHALA- 340 AM HST SUN SEP 27 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM HST THIS AFTERNOON FOR DRIER AREAS OF ALL ISLANDS... THE KBDI INDEX REMAINS WELL ABOVE 600. EAST WINDS WILL REACH 20 MPH OR MORE OVER SOME AREAS BY LATE MORNING WITH RELATIVE HUMIDITIES DROPPING BELOW 45 PERCENT. THIS COMBINATION WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS. THE CRITICAL CONDITIONS WILL SUBSIDE BY THIS EVENING BUT MAY RECUR OVER THE NEXT FEW DAYS... SO THE RED FLAG WARNING MAY NEED TO BE EXTENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. && $$ DONALDSON
000 WWHW80 PHFO 280134 RFWHFO URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 334 PM HST SUN SEP 27 2009 HIZ001-003-005>007-009>011-013-018-019-021-023-024-026-280245- /O.CAN.PHFO.FW.W.0003.000000T0000Z-090928T0300Z/ NIIHAU-KAUAI LEEWARD-OAHU SOUTH SHORE-WAIANAE COAST- OAHU NORTH SHORE-OLOMANA-CENTRAL OAHU-WAIANAE MOUNTAINS- MOLOKAI LEEWARD-MAUI LEEWARD WEST-MAUI CENTRAL VALLEY- LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND-KOHALA- 334 PM HST SUN SEP 27 2009 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE RED FLAG WARNING. EVEN THOUGH LOCALLY BREEZY TRADE WINDS WILL CONTINUE...CONFIDENCE THAT SUSTAINED WINDS WILL REACH RED FLAG CRITERIA MONDAY AFTERNOON IS NOT HIGH. $$ CRAIG
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this red flag warning went out at Sep 26, 9:44 AM HST, 3 hours 50 minutes earlier.
Area forecast discussion, Sep 26, 9:44 AM HST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 944 AM HST SAT SEP 26 2009 .SYNOPSIS... HIGH PRESSURE TO THE NORTH WILL KEEP TRADE WINDS BLOWING OVER THE ISLANDS. TROPICAL MOISTURE AND A TROUGH ALOFT WILL KEEP THE WEATHER A BIT CLOUDY AND SHOWERY THROUGH TODAY. THE WEATHER WILL TURN DRIER AND CLEARER ON SUNDAY AS THE TROPICAL MOISTURE MOVES AWAY AND A RIDGE ALOFT SPREADS OVER THE ISLANDS. && .DISCUSSION... HIGH PRESSURE CENTERED FAR NORTH OF HAWAII IS PROVIDING THE ISLANDS WITH MODERATE TO FRESH TRADE WINDS. THE CENTER OF THE HIGH IS EXPECTED TO MOVE SLOWLY EAST OVER THE WEEKEND AND INTO NEXT WEEK...BUT THE PRESSURE GRADIENT IS EXPECTED TO REMAIN THE SAME OVER THE STATE DURING THIS TIME. SO...MODERATE TO FRESH TRADE WINDS ARE ANTICIPATED THROUGH THE FORECAST PERIOD. WATER VAPOR IMAGERY SHOWS AN UPPER LEVEL TROUGH OVER THE WESTERN HALF OF THE STATE...AND MOVING SLOWLY NORTH. OVERNIGHT SOUNDINGS FROM LIHUE AND HILO CONTINUE TO SHOW AN UNSTABLE ATMOSPHERE...BUT THE HILO SOUNDING IS DEPICTING SOME WARMING AT MID LEVELS AS A RIDGE ALOFT MOVES UP FROM THE SOUTH. PRECIPITABLE WATER VALUES ARE ABOVE AVERAGE AT BOTH SITES WITH HILO CHECKING IN AT 2.0 INCHES AND LIHUE MEASURING 1.73 INCHES. THE COMBINATION OF THE UPPER LOW AND LOW LEVEL MOISTURE IS INCREASING THE CHANCES FOR RAIN ACROSS THE STATE...AND TODAY/S FORECAST REFLECTS THIS WITH GENERALLY NUMEROUS SHOWERS ACROSS WINDWARD AND MAUKA AREAS AND ISOLATED TO SCATTERED SHOWERS REACHING LEEWARD LOCATIONS. THE AFOREMENTIONED RIDGE ALOFT IS EXPECTED TO MOVE UP OVER THE STATE TONIGHT AND TOMORROW...THEREBY STABILIZING THE ATMOSPHERE. THE ENHANCED MOISTURE WILL CONTINUE TO MOVE ALONG WITH THE TRADE WINDS TODAY...AND HEAD OFF INTO THE SUNSET THIS EVENING AS DRIER AIR MOVES IN FROM THE EAST. THE DRY...STABLE ATMOSPHERE WILL REMAIN THROUGH THE MIDDLE OF THE WEEK BRINGING CLEARER SKIES WITH SHOWERS RELEGATED TO WINDWARD AND MAUKA AREAS. ANOTHER AREA OF ENHANCED MOISTURE MAY REACH THE ISLANDS NEXT THURSDAY BUT THAT IS STILL TOO FAR IN THE FUTURE FOR US TO HAVE HIGH CONFIDENCE IN THE MODEL FORECASTS. && .MARINE... THE CURRENT NORTHWEST SWELL WILL SLOWLY DIMINISH...AND SURF ALONG NORTH AND WEST FACING SHORES WILL LIKELY DROP BELOW THE ADVISORY THRESHOLD BY THIS AFTERNOON. OVERNIGHT SURFACE OBSERVATIONS AND SCATTEROMETER DATA SHOWED WEAKER TRADE WINDS AROUND THE ISLANDS. WAVE HEIGHTS AND WINDS SPEEDS HAVE DROPPED ENOUGH TO ALLOW US TO TAKE DOWN THE SMALL CRAFT ADVISORY FOR NOW. AS HIGH PRESSURE STRENGTHENS NORTH OF THE ISLANDS OUR WINDS ARE LIKELY TO INCREASE ENOUGH TO REQUIRE A SCA AGAIN BY TOMORROW. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL NOON HST TODAY FOR NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA. && MORRISON
Nearby
Red Flag Warnings in Hawaii, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.